MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FM30 FETAL MONITOR

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FM30 FETAL MONITOR
Model Number M2703A
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.Customer indicated this has occurred with 30 devices.Serial numbers of these devices are currently unknown.The dates of the events are currently unknown as well.Reporting institution phone # (b)(6).Reporter phone # unknown.
 
Event or Problem Description
It was reported via a user report that the monitor's non-stress test (nst) produced reports that are inaccurate.The device inaccuracies were as described as follows: nst criteria met reports are outside the guidelines and do not meet all algorithm criteria, produces reports over the cut off percentage of signal loss, repetitive decelerations met, and reports not representative of visual recording.Based on the limited information received, there was no indication the reported issues caused or contributed to any patient harm.As the information provided did not provide specifics or any patient impact, good faith efforts are being performed.
 
Additional Manufacturer Narrative
B3 - this event occurred over 4 months in 2024, with 30 monitors, an exact event date could not be established patient involvement was reported, it was reported that no incidents endangering patient safety have occurred following the nst result.Philips field support engineers (fse's) have attended the site to investigate whether the kit is faulty and have confirmed that it is not faulty.Clinical application specialist (cas) have also attended the site to refresh training and ensure that the issues are not due to staff incompetence's.The cas did report that the staff were capable, however they were not able to replicate some of the reported issues.The product manager, clinical product specialist and the research and development (r&d) team have investigated all of the claims provided and provided feedback to the customer.This investigation established that the nst analysis was performing as designed and in line with the algorithm build from the 2002 dawes & redman paper.It was concluded that all of the reported issues were actually the dawes and redman algorithm giving results exactly in line with the published criteria in the 2002 paper.The product manager, clinical product specialist and r&d have proposed both short term and long-term solutions to the customer, but the customer has not accepted either of these solutions yet and they have not responded to communications since these solutions were proposed to them in (b)(6) 2024.
 
Additional Manufacturer Narrative
Correction: it was concluded that all reported issues were found to be the dawes and redman algorithm giving results in line with published criteria.Philips worked with the customer to further understand the issues surrounding the nst results.The product manager, clinical product specialist and r&d have proposed both short term and long-term solutions to the customer, but the customer has not accepted either of these solutions yet and they have not responded to communications since these solutions were proposed to them in october of 2024.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.After further clinical review, this case was determined not to be reportable due to the following rationale: a fetal non-stress test (nst) is a diagnostic tool used to assess fetal well-being during the antepartum phase of pregnancy, and not during active labor.The nst report is a diagnostic aid and should be used in conjunction with a clinician¿s interpretation, which would drive any further testing or clinical response.The nst algorithm is based on the published guidance/algorithm provided under dawes-redman.It was determined the reported issues were found to be within the dawes-redman algorithm, giving results in line with the published criteria, and not inaccurate.Though the customer midwives disagreed with some results, it was determined they were disagreeing more with the guidance published within dawes-redman and desired a potential enhancement to the algorithm, which is not supported by the device at this time.In addition, there was no patient harm.Based on this information, there was no patient harm and no device malfunction.

Brand Name
AVALON FM30 FETAL MONITOR
Common Device Name
AVALON FM30 FETAL MONITOR
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key20745251
Report Number9610816-2024-000885
Device Sequence Number8648405
Product Code HGM
UDI-Device Identifier00884838000414
UDI-Public(01)00884838000414
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM2703A
Device Catalogue NumberM2703A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer12/12/2024
01/15/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/09/2025
01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale